Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2000, 12:04 AM CDT for Miami County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 12:04 AM CDT (05:04 UTC)
- Expired
- May 27, 2000, 1:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 270504 SVRMCI KSC121-270600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1204 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIAMI COUNTY IN EAST CENTRAL KANSAS THIS INCLUDES THE CITY OF PAOLA * UNTIL 100 AM CDT * AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FONTANA...OR ABOUT 13 MILES SOUTHEAST OF PAOLA...MOVING EAST AT 25 MPH. OTHER STRONG THUNDERSTORMS WERE MOVING INTO WESTERN MIAMI COUNTY WEST OF OSAWATOMIE. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MIAMI COUNTY AT 1220 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT FRI MAY 26 2000 WELL...ACTIVE WX FOR TONIGHT STILL APPEARS ON TAP AND SITUATION APPEARS TO BE EVOLVING ABOUT AS EXPECTED MINUS A FEW DETAILS. SUBSIDENCE BEHIND LEAD WAVE ALLOWING FOR RAPID DESTABILIZATION TO OCCUR ACROSS CENTRAL AND EASTERN KS. SUBSIDENCE SHOULD ALSO KEEP CU ALG MULTIPLE BOUNDARIES OVER ERN KS FROM DOING MUCH FOR NEXT SVRL HOURS. UPSHOT OF THIS IS ADDITIONAL DESTABILIZATION SHOULD OCCUR...WHICH HAS IMPLICATIONS FOR NEED FOR MENTION OF SVR AND FF WATCH. SEE NO REASON FOR SUPERCELLULAR ACTIVITY NOW FORMING OVER CNTRL KS TO DIMINISH (ALTHOUGH IT MAY BECOME MORE OF A MULTICELL COMPLEX) AS IT MOVES EAST SINCE AMS IS RAPIDLY RECOVERING. WITH UPPER SUPPORT FROM WAVE MOVING THRU WRN KS AND LACK OF CAP...ACTIVITY SHOULD BE WIDESPREAD. LOW LEVEL WINDS HAVE VEERED SOME THIS AFTERNOON...BUT MODELS SUGGEST WINDS WILL BACK AGAIN SOMEWHAT. AS USUAL...LLJ WILL INCREASE IN SPEED TONIGHT AND APPEARS AS THOUGH WILL BUMP UP AGAINST EFFECTIVE BOUNDARY THAT APPEARS WILL SET UP NEAR I-70. WITH COPIOUS AMOUNT OF WATER AVAILABLE...EXPECTED WIDESPREAD RAINFALL FROM CONVECTIVE COMPLEX (THAT MAY HAVE AT LEAST SOME TRAINING TO IT)...AND ANTECEDENT RAINFALL...AM PLANNING FFW WATCH FOR SRN ZONES. FFG VALUES FAIRLY LOW IN A FEW SPOTS...LESS THAN AN INCH. SOME SPOTS IN PROPOSED WATCH SOMEWHAT HIGHER...BUT STILL THINK WATCH IS A GOOD IDEA. NRN ZONES MAY END UP WITH DECENT RAINFALL AS WELL...BUT ANTECEDENT RAIN WAS ONLY AROUND A HALF INCH COMPARED TO 1-2 SOUTH OF I-70. WILL JUST MENTION +RA IN NRN ZONES. WITH STRENGTH OF MID LEVEL WINDS...MDT-STG INSTBY...AND PROBABLY SOME ENHANCED LOW LEVEL TURNING OF LOW LEVEL WINDS WITH BOUNDARIES IN PLACE...WILL MENTION SVR FOR SWRN ZONES. BEYOND OBVIOUS CONCERNS IN 1ST PERIOD...APPEARS AS THOUGH MAIN SYNOPTIC FRONT WILL COME THROUGH DURING DAY ON SATURDAY. LOW LEVEL MOISTURE SHOULD STILL BE IN PLACE FOR AT LEAST ERN ZONES. NOT SURE HOW MUCH EFFECT TONIGHTS CONVECTION WILL HAVE ON POTENTIAL FOR TMRW...BUT STILL SEEMS PRUDENT TO CARRY CHC POPS...HIEST IN EAST. FRONT SHOULD CLEAR AREA SAT NIGHT. TEMPS ALWAYS TOUGH WITH CLOUDS AND PCPN AROUND. IN GENERAL...PREFER WARMER FWC IN 1ST PERIOD AND THEN A FWC/FAN BLEND SEEMS APPROPRIATE THEREAFTER. .EAX...FF WATCH TONIGHT SOUTH OF A LINE FROM LEAVENWORTH KANSAS TO FAYETTE MISSOURI. JM
In the hours before
Local storm report, May 26, 9:45 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM 7 S HOLDEN MO TORNADO
05/26/00 JOHNSON REPORTED BY FIRE AND
RESCUE.Local storm report, May 26, 10:13 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0556 PM MARYVILLE MO TORNADO
05/26/00 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TORNADO REPORTED JUST
SOUTH OF MARYVILLE WITH
SOME DAMAGE REPORTED TO
LARGE SHEDS AND BARNS.
0616 PM LEAVENWORTH KS .75 INCH HAIL
05/26/00 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0627 PM 2 SW BASEHOR KS 2.75 INCH HAIL
05/26/00 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0647 PM 1 W DE SOTO KS 1.75 INCH HAIL
05/26/00 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.
0651 PM PIPER KS 1.75 INCH HAIL
05/26/00 WYANDOTTE REPORTED BY EMERGENCY
MANAGEMENT.
0651 PM LINWOOD KS 60 MPH TSTM GUST
05/26/00 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0658 PM SHAWNEE KS 60 MPH TSTM GUST
05/26/00 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. REPORTED
AT 47TH STREET AND
MONTICELLO.
1000 PM PILOT GROVE MO WIND DAMAGE
05/26/00 COOPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWERLINES
DOWN.
1011 PM PILOT GROVE MO .75 INCH HAIL
05/26/00 COOPER REPORTED BY MEDIA.
REPORTED BY KWRT RADIO
IN BOONVILLE.Local storm report, May 26, 10:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM AVENUE CITY MO 70 MPH TSTM GUST
05/26/00 ANDREW REPORTED BY STORM
SPOTTER.
0658 PM SHAWNEE KS 1 INCH HAIL
05/26/00 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. REPORTED
AT JOHNSON DR. AND K-7.
0745 PM GALLATIN MO WIND DAMAGE
05/26/00 DAVIESS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE LIMBS 3-6 INCHES
IN DIAMETER DOWN.
0745 PM BELTON MO 1 INCH HAIL
05/26/00 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0800 PM PLEASANT HILL MO 2.5 INCH HAIL
05/26/00 CASS REPORTED AT PLEASANT
HILLL NWS OFFICE.
HAIL WAS FLAT BY 2.5
INCHES IN DIAMETER.
0800 PM PLEASANT HILL MO 70 MPH TSTM GUST
05/26/00 CASS REPORTED AT PLEASANT
HILL NWS OFFICE.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0825 PM DOVER MO WIND DAMAGE
05/26/00 LAFAYETTE REPORTED BY EMERGENCY
MANAGEMENT. POWER LINES
DOWN. TIME ESTIMATED.
0825 PM ALMA MO WIND DAMAGE
05/26/00 LAFAYETTE POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT. TIME
ESTIMATED.
0830 PM NORBORNE MO .75 INCH HAIL
05/26/00 CARROLL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM 6 E CARROLLTON MO WIND DAMAGE
05/26/00 CARROLL REPORTED BY FIRE AND
RESCUE. ROOF DAMAGE TO
A HOME.
0920 PM KIRKSVILLE MO WIND DAMAGE
05/26/00 ADAIR REPORTED BY MEDIA.
REPORTED BY KTVO TV.
POWER LINES DOWN.
0942 PM FAYETTE MO .75 INCH HAIL
05/26/00 HOWARD REPORTED BY STORM
SPOTTER.
1045 PM NEW LEBANON MO .75 INCH HAIL
05/26/00 COOPER REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, May 26, 11:02 PM CDT, 1 hour 2 minutes before
MOZ025-033-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 PM CDT FRI MAY 26 2000 ...PORTIONS OF SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH NUMBER 371 HAS BEEN CANCELLED FOR MACON AND RANDOLPH COUNTIES IN NORTHEASTERN MISSOURI INCLUDING THE CITIES OF MOBERLY AND MACON. THUNDERSTORMS HAVE MOVED EAST OF THIS REGION AND ADDITIONAL SEVERE WEATHER IS NO LONGER EXPECTED TONIGHT. GK
Special weather statement, May 26, 11:22 PM CDT, 42 minutes before
KSZ057-060-MOZ002>007-014>016-022>024-030>032-037>040-043>046-053- 054-270450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 PM CDT FRI MAY 26 2000 TORNADO WATCH NUMBER 366 FOR MUCH OF NORTHWEST MISSOURI HAS EXPIRED. A SEVERE THUNDERSTORM WATCH NUMBER 373 REMAINS IN EFFECT UNTIL 5 AM FOR MIAMI AND LINN COUNTIES IN KANSAS AND CASS...BATES... JOHNSON...HENRY...PETTIS AND COOPER COUNTIES IN MISSOURI. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PORTIONS OF SOUTHEAST KANSAS AND MOVE TO THE EAST AND NORTHEAST INTO MISSOURI OVERNIGHT. STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. PB
Local storm report, May 26, 11:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM PILOT GROVE MO FLOOD
05/26/00 COOPER REPORTED BY EMERGENCY
MANAGEMENT. ROADS
SOUTH OF PILOT GROVE
ARE IMPASSABLE WITH
HEAVY RAIN STILL FALLING.
1150 PM 6 N SEDALIA MO FLOOD
05/26/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT. HIGHWAY 65
NORTH OF SEDALIA CLOSED
DUE TO HIGH WATER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:23 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 67 min |
| May 27, 1:52 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 38 min |
| May 27, 2:29 AM CDT | Severe Thunderstorm Warning | EAX | Miami | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.